Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 23, 2010, 9:56 PM CDT for Marion County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2010, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 23, 2010, 11:57 PM CDT
- In force
- 2 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
775 WGUS53 KDMX 240256 FFWDMX IAC125-240600- /O.NEW.KDMX.FF.W.0061.100724T0256Z-100724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 956 PM CDT FRI JUL 23 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MARION COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 100 AM CDT * AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT RAINFALL OF 2 TO 2.5 INCHES HAS FALLEN SINCE 845 PM. AN ADDITIONAL INCH OR TWO OF RAIN IS POSSIBLE THROUGH MIDNIGHT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KNOXVILLE...PELLA AND PLEASANTVILLE. MARION COUNTY EMERGENCY MANAGEMENT REPORTED THAT STREET FLOODING HAD ALREADY BEGUN IN AND AROUND KNOXVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4129 9288 4127 9333 4148 9333 4149 9287 $$ MOYER
2 follow-up statements
510 WGUS73 KDMX 240401 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1101 PM CDT FRI JUL 23 2010 IAC125-240600- /O.CON.KDMX.FF.W.0061.000000T0000Z-100724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 1101 PM CDT FRI JUL 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MARION COUNTY UNTIL 100 AM CDT... AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT HEAVY RAINFALL WAS BECOMING MORE LOCALIZED NORTH OF KNOXVILLE AND MOVING TO THE EAST. RADAR ESTIMATED THAT 2 TO 2.5 INCHES OF RAIN FELL NEAR PLEASANTVILLE BETWEEN 8 PM AND 10 PM. ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH IS POSSIBLE BEFORE 100 AM CDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...KNOXVILLE...PELLA AND PLEASANTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4129 9288 4127 9333 4148 9333 4149 9287 $$ JOHNSON/MOYER
935 WGUS73 KDMX 240457 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1157 PM CDT FRI JUL 23 2010 IAC125-240512- /O.CAN.KDMX.FF.W.0061.000000T0000Z-100724T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION IA- 1157 PM CDT FRI JUL 23 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL MARION COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY MORNING. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATER TONIGHT. LAT...LON 4129 9288 4127 9333 4148 9333 4149 9287 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:32 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 23, 6:32 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 632 PM CDT FRI JUL 23 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... A COMPLEX SITUATION HAS DEVELOPED OVER CENTRAL IOWA TODAY. THERE ARE NUMEROUS BOUNDARIES AROUND THE STATE...ONE OF WHICH OVER SOUTHERN IOWA...ALONG THE I-80 CORRIDOR AND ONE OVER NORTHERN IOWA AND FINALLY ONE OVER SOUTH DAKOTA. THE BOUNDARY OVER I-80 HAD THUNDERSTORMS DEVELOP ALONG IT IN RESPONSE TO A VORT MAX LIFTING OUT OF KANSAS/NEBRASKA. THE 4KM WRF SUGGESTED THAT THIS LINE OF STORMS WOULD EVOLVE INTO AN MCS OVER EASTERN IOWA WHICH IT HAS DONE. THERE ARE ADDITIONAL STORMS BACK TO THE WEST BUT WITH THE FORCING MECHANISM NOW GONE...IT DOES NOT SEEM LIKELY THAT WE WILL SEE MUCH OUT OF THESE. AS A RESULT I HAVE SPLIT UP THE POP/WX GRIDS TO TRY AND HANDLE ALL THE SUBTLE NUANCES GOING ON. THE PREVIOUSLY ADVERTISED SHORT WAVE OVER MONTANA AND NORTH DAKOTA IS PUSHING EAST NOW AND WILL SHOVE THE BOUNDARY IN SOUTH DAKOTA INTO MN AND POSSIBLY NORTHERN IOWA. THIS WILL BRING A ROUND OF THUNDERSTORMS TO THAT AREA THIS EVENING AND MORE WIDESPREAD STORMS OVERNIGHT AS THE MAIN SHORTWAVE PUSHES EAST AND SHOVES A SURFACE LOW AND COLD FRONT THROUGH THE STATE. HEAVY RAIN IS AGAIN LIKELY AND OVER THE SAME AREAS THAT GOT HIT THE LAST TWO NIGHTS. IN ADDITION...THE 4 KM WRF...WHICH HAS BEEN PRETTY GOOD WITH ITS PRECIP PLACEMENT AND TIMING...IN COORDINATION WITH THE DMX 3.5 KM WRF IS SUGGESTING THAT THE MCS OVER EASTERN IOWA WILL BACK BUILD LATER THIS EVENING AND PERHAPS MERGE WITH THE STORMS COMING FROM THE NORTHWEST. THIS WOULD BRING AN ADDITIONAL HEAVY RAIN THREAT TO EASTERN/SOUTHEAST IOWA. THESE LOCATIONS GOT HIT HARD A FEW NIGHTS AGO SO I HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE AREAS SOUTH OF HIGHWAY 20 AND MAINLY EAST ON INTERSTATE 35. I ALSO DROPPED THE HEAT ADVISORY. RAIN FROM THE THUNDERSTORMS HAS COOLED THINGS A BIT AND THE CLOUD COVER WILL HAMPER A REBOUND IN TEMPS SO HEAT INDICES WILL LIKELY NOT REACH ADVISORY CRITERIA. .LONG TERM /SATURDAY THROUGH FRIDAY/... FRONT SHOULD JUST BE EXITING SERN THIRD OF FORECAST AREA AT BEGINNING OF PERIOD WITH OVERNIGHT MCS LIKELY ON ITS WAY OUT. HAVE STILL PULLED POPS FARTHER NW HOWEVER. PARENT SHORT WAVE CURRENTLY LOCATED OVER SRN MT IS PRODUCING AREA OF CONVECTION IMMEDIATELY AHEAD OF FEATURE IN COOLER AIRMASS EVEN BEHIND SRN SD TRIPLE POINT. FEEL SOMETHING SIMILAR MAY STILL BE OCCURRING AHEAD OF WAVE TOMORROW AS WELL...AS SUGGESTED BY FORCING ALONG 1.5PV SURFACE. ALTHOUGH GFS SOUNDINGS INDICATE MORE STABLE AIRMASS...NAM DEPICTS MORE CONVECTIVE POTENTIAL WITH STEEPER LAPSE RATES APPROACHING 3KM. REMAINDER OF WEEKEND LOOKS DRY WITH HIGH PRESSURE ENTERING UPPER MS RIVER VALLEY. MODELS AGREE ON GENERAL THEME NEXT WEEK OF RIDGE BUILDING INTO CENTRAL CONUS. QUESTION BECOMES EXTENT OF THIS PROCESS AND EVENTUAL LATITUDINAL PLACEMENT OF ASSOCIATED NRN PLAINS HIGH AND SRN SFC BOUNDARY. DETERMINISTIC SOLUTIONS FAVOR MORE NLY FRONTAL POSITION WHILE ENSEMBLES ARE FARTHER SOUTH. HAVE ESSENTIALLY BLENDED THESE TWO SCENARIOS...WITH 12Z MODELS SUGGESTING THIS CONSENSUS STARTING TO TAKE PLACE...AND RESULTS IN TYPICAL SUMMERTIME LATE PEAK HEATING AND EARLY MORNING WAA PRECIP MAX MAINLY AFFECTING NRN PORTIONS ON FRINGE OF WESTERLIES WITH FRONT ONCE AGAIN NEAR IA. POPS AND CONFIDENCE ARE STILL RELATIVELY LOW AT THIS POINT...BUT MOST FAVORED AREA APPEARS TO BE NRN IA WITH HEAVY RAINS ONCE AGAIN POSSIBLE. && .AVIATION...24/00Z HAVE TWO DIFFERENT SYSTEMS TO CONTEND WITH IN THE FIRST 12 HOURS. FIRST A PLUME OF MOISTURE/INSTABILITY OVER A SFC BOUNDARY ACROSS CENTRAL AND SOUTHEAST IOWA WILL KEEP SCATTERED TSRA GOING...POSSIBLY AFFECTING KDSM...KALO AND KOTM EARLY THIS EVENING. THEN LARGER MCS IS EXPECTED TO DIVE SOUTHEAST ACROSS ALL TAF SITES 06Z-10Z. THE FULL RANGE OF CEILINGS/VSBY POSSIBLY THROUGH THROUGH THE OVERNIGHT HOURS...WITH DIMINISHING SHOWERS AND RISING CEILINGS/VSBY 11Z-15Z. THERE IS ENOUGH INSTABILTY AND MOISTUE LINGERING TO WARRANT MENTION OF VCSH AT KMCW THROUGH THE AFTN. MAY NEED TO ADD TO OTHER SITES LATER. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z SAT ALONG AND NORTH OF KDNS-KTVK LINE. && SHORT TERM...FAB LONG TERM...BSS AVIATION...MOYER
Hazardous weather outlook, Jul 23, 3:56 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CDT FRI JUL 23 2010 IAZ004>007-015>017-023>028-033>039-044>050-058>062-072>075-084>086- 096-097-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH OF THE INTERSTATE 80S CORRIDOR THIS AFTERNOON. LATER THIS EVENING AND OVERNIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND FLASH FLOODING IS POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS WELL AS A HANDFUL OF RIVER FLOOD WARNINGS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING...ESPECIALLY OVER NORTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. IAZ057-070-071-081>083-092>095-241100- AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE- 356 PM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY OVER THE FAR SOUTHWEST. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THEN OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME MAY PRODUCE HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS THIS TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FROM MONDAY NIGHT THROUGH THURSDAY NIGHT. THE SEVERE POTENTIAL REMAINS UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK. HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT. REPORTS OF HEAVY RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED. FAB/BSS
In the hours before
Local storm report, Jul 23, 8:31 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO 3 NW INDIANOLA 41.39N 93.61W
07/23/2010 WARREN IA LAW ENFORCEMENT
HOUSES AND BARNS DAMAGED AT R63 AND HOOVER STREET.
&&
BMOYERLocal storm report, Jul 23, 8:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 2 WNW INDIANOLA 41.37N 93.60W
07/23/2010 WARREN IA LAW ENFORCEMENT
SEVERAL HOUSES DAMAGED NEAR EUCLID STREET AND Y STREET.
&&
BMOYERLocal storm report, Jul 23, 9:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 4 S PLEASANTVILLE 41.33N 93.26W
07/23/2010 M60 MPH MARION IA LAW ENFORCEMENT
MEASURED WIND GUST AT LISBON AND HIGHWAY S45.
&&
BMOYERLocal storm report, Jul 23, 9:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 3 S PLEASANTVILLE 41.35N 93.27W
07/23/2010 M62 MPH MARION IA LAW ENFORCEMENT
&&
BMOYERLocal storm report, Jul 23, 9:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 2 S INDIANOLA 41.34N 93.56W
07/23/2010 WARREN IA LAW ENFORCEMENT
LAW ENFORCEMENT AND AMATEUR RADIO REPORTED AT LEAST 18
INCHES OF FLOWING WATER THROUGH A TRAILER PARK JUST WEST
OF HIGHWAY 65/69. PEOPLE STRANDED.
&&
BMOYERLocal storm report, Jul 23, 9:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 4 SE PRAIRIE CITY 41.56N 93.18W
07/23/2010 JASPER IA TRAINED SPOTTER
REPORT OF WIND DAMAGE TO FARM WITH SEVERAL TREES...POWER
POLES AND OUT BUILDING DAMAGE
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 42 min |
| Jul 23, 7:05 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 40 min |
| Jul 23, 8:04 PM CDT | Tornado Warning | DMX | Warren | 41 min |
| Jul 23, 8:13 PM CDT | Tornado Warning | DMX | Madison | 47 min |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Polk, Story | 13 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 24 hr |
| Jul 23, 8:48 PM CDT | River Flood Warning | DMX | Mahaska | 13 hr |
| Jul 23, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 49 min |
| Jul 23, 9:12 PM CDT | Flash Flood Warning | DMX | Warren | 3 hr |
| Jul 23, 10:46 PM CDT | River Flood Warning | DMX | Madison, Warren | 11 hr |
| Jul 23, 11:43 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
| Jul 24, 1:20 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 6 hr |
| Jul 24, 1:49 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Worth | 3 hr |
| Jul 24, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 46 min |
| Jul 24, 4:43 AM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 24, 7:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer | 8 hr |
| Jul 24, 9:23 AM CDT | River Flood Warning | DMX | Polk | 7 days |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.